MAUDE Adverse Event Report: ANIKA ORTHOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION

ANIKA ORTHOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION
Catalog Number 630254
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation at the manufacturing plant.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by anika or its employees that the report constitutes an admission that the device, anika, or its employees caused or contributed to a potential patient event documented on this report.On (b)(6) 2024 the distributor reported that a orthovisc syringe broke during the injection.It was indicated that the break occurred at the luer lock location of the glass syringe.There was no negative patient or user impact reported.Additional information was solicited.
 
Additional Manufacturer Narrative
The case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation at the manufacturing plant.Supplemental report: the reported event is not confirmed.Additional information was not provided upon request.The device was not returned for analysis.The batch record was reviewed.There was no nonconformances related to the reported event.The lot was manufactured and released to applicable procedures and specifications.A three year retrospective review of all retention inspection reports was performed.There was no nonconformances related to the reported event.A review of the recent stability study report was performed.Here were no non-conformances documented.The conclusion for the product stated that the product has met all required specifications and tolerances.The cause of the reported event cannot be established.A supplemental report will be submitted upon receipt of new and relevant information.This case will be monitored and trended for future analysis.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by anika or its employees that the report constitutes an admission that the device, anika, or its employees caused or contributed to a potential patient event documented on this report.On 19dec2024 the distributor reported that a orthovisc syringe broke during the injection.It was indicated that the break occurred at the luer lock location of the glass syringe.There was no negative patient or user impact reported.Additional information was solicited.

Brand Name
ORTHOVISC
Common Device Name
SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION
Manufacturer (Section D)
ANIKA
32 wiggins avenue
bedford MA 01730
Manufacturer Contact
keith kelly
32 wiggins avenue
bedford, MA 01730
MDR Report Key21150644
Report Number3007093114-2025-00002
Device Sequence Number15737018
Product Code MOZ
UDI-Device Identifier00817337000111
UDI-Public00817337000111
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2026
Device Catalogue Number630254
Device Lot Number0000010772
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown